Vermont, 2008

Ice Storm in Vermont, March 18 to 21, 2008

March 18 to 21, 2008 · NWS ALY · 1 event in 1 county or zone

A strengthening low pressure system tracked northeast from the Ohio Valley on Tuesday March 18th, to a position along the Maine coast by Thursday morning on March 20th. The low then continued to intensify upon reaching the Canadian Maritimes by Friday morning on March 21st.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A strengthening low pressure system tracked northeast from the Ohio Valley on Tuesday March 18th, to a position along the Maine coast by Thursday morning on March 20th. The low then continued to intensify upon reaching the Canadian Maritimes by Friday morning on March 21st.

This storm system initially brought a swath of light to moderate snowfall across southern Vermont from Tuesday into early Wednesday, with accumulations of 1 to 3 inches.

The snow then changed to freezing rain across the higher elevations of southern Vermont during Wednesday and lasting into Wednesday night. This produced ice accumulations of one half of an inch, to locally up to an inch. The heavy accumulation of ice led to numerous downed trees and powerlines, as well as power outages. The hardest hit areas were mainly confined to the highest elevations within western Windham county.

As a cold northwest flow developed in the wake of this storm system, some lake enhanced snowbands developed Thursday night into Friday morning, which produced additional snowfall amounts of 4 to 9 inches, mainly across higher, west facing slopes in Bennington county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Mar 18, 7:15 PM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Mar 18, 7:15 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
815 PM EDT TUE MAR 18 2008

.SYNOPSIS...
A WARM FRONT OUT AHEAD OF A COMPLEX STORM SYSTEM WILL
LIFT TOWARDS THE REGION TONIGHT BRINGING A MIX OF RAIN AND WINTRY
PRECIPITATION. THE LOW PRESSURE AREA WILL APPROACH FOR
WEDNESDAY...TRANSITIONING MUCH OF THE AREA OVER TO A CHILLY RAIN.
SOME SNOW WILL FALL ON THE BACKSIDE OF THE SYSTEM FOR THURSDAY...
ESPECIALLY IN THE ADIRONDACKS...ALONG WITH BLUSTERY CONDITIONS.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
ATMOSPHERE MOISTENED VERY QUICKLY EARLY THIS EVENING. KALB WENT
FROM T-43 TD=10 AT 5 PM TO T=36 TD=28 AT 7 PM. PRECIPITATION CAME
IN AS SNOW. HAD SNOW HERE AT THE NWS OFFICE WITH TEMPERATURE OF 40
DEGREES. ALL WARNINGS...ADVISORIES AND WATCHES WILL REMAIN POSTED.
ANOTHER WINTRY MESS OF PRECIPITATION EXPECTED OVERNIGHT AS WARM
FRONT APPROACHES REGION AND TEMPERATURES WARM ALOFT. SURFACE
TEMPERATURES TOUGH CALL WITH BORDERLINE FREEZING ACROSS MUCH OF
FORECAST AREA. ALL FORECAST ON TRACK WILL MAKE MINOR ADJUSTS TO
GRIDS PARTICULAR THE WEATHER SINCE EXPECT LESS RAIN INITIALLY.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/...
STILL A RATHER COMPLEX PATTERN AS BOUNDARY LAYER TEMPS WILL BE
CRITICAL FOR PRECIP TYPE CONCERNS. ON THE SYNOPTIC SCALE...UPPER
LEVEL FEATURES ACROSS TEXAS WILL BE THE MAIN CULPRIT HEADING INTO
THE SHORT TERM WITH DEEP TROPICAL MOISTURE CONNECTIONS STREAMING
NORTHWARD. INCREASING COLD ANTICYLONIC 300MB JET WAS IN PLACE
ACROSS THE STRAIGHTS OF MACKINAW INTO NEW ENGLAND. THIS WILL
LIKELY SET THE STAGE FOR THE COMPLEX WINTER TYPE PRECIP OVERNIGHT.
INITIALLY...FORECAST SOUNDINGS DO REVEAL MOST OF THE COLUMN WILL
BE COLD ENOUGH FOR MAINLY SNOW DUE TO WET BULB PROCESS. AS WARMER
AIR CONTINUES TO ADVANCE NORTH OVERNIGHT...A MIXTURE TOWARD SLEET
AND FREEZING RAIN WILL DEVELOP. THESE MIXTURES WILL BE MORE
PREVALENT ACROSS THE COMPLEX TERRAIN AS THE HUDSON VALLEY SHOULD
WARM UP RATHER QUICKLY LATE TONIGHT TO REDUCE THE WINTRY MIXTURE
ACCUMULATIONS. FOR THESE REASONS...WILL HOIST A WINTER WEATHER
ADVISORY FOR JUST ABOUT EVERYONE TONIGHT.

THE WARMER AIR CONTINUES TO ADVECT IN A RATHER ROBUST FASHION
THROUGH WEDNESDAY AS PWATS CLIMB IN EXCESS OF 1 INCH.
HOWEVER...LOCATIONS INTO THE DACKS...SOUTHERN VT AND PORTIONS OF
THE SARATOGA REGION MIGHT SEE THE COLD AIR LOCKED IN FOR A PERIOD
OF TIME WEDNESDAY MORNING. COMBINE THAT WITH RATHER HIGH QPF/S
COULD SPELL FOR AN ACCUMULATING FREEZING RAIN EVENT. FOR THAT
REASON...WILL HOIST A WINTER STORM WARNING FOR FZRA/PL MIXTURE
THROUGH WEDNESDAY MORNING. HOWEVER...ALL LOCATIONS WILL TRANSITION
TO ALL RAIN BY THE AFTERNOON. WILL NEED TO MONITOR FOR A LINE OF
CONVECTION /PERHAPS SEVERE/ TO DEVELOP WITHIN THE WARM SECTOR
WEDNESDAY EVENING. SHOWALTER INDICIES ARE PROGED TO DROP AT OR
BELOW 0C WHICH SEEMS TO SPREAD INTO THE MID HUDSON VALLEY...NW
CT...AND THE BERKS. WIND FIELD IS IMPRESSIVE WITH AT OR GREATER
THAN 50 KNOTS  WILL INCLUDE THE MENTION OF THUNDER AT THIS TIME.

HERE IS WHERE IT MAY BECOME RATHER COMPLEX AS WE WILL CONTINUE
WITH THE WINTER STORM WARNING ACROSS NORTHERN HERKIMER COUNTY AND
ALL OF HAMILTON COUNTY HEADING INTO THE LONG TERM PORTION. COLDER
AIR IS SET TO ARRIVE RATHER QUICKLY WEDNESDAY NIGHT AS THE
SURFACE LOW TRACKS NORTHEAST ACROSS THE WESTERN PORTIONS OF THE
CWA. A RATHER IMPRESSIVE REGION OF DEFORMATION IS FORECAST TO MOVE
ACROSS THE WESTERN MOHAWK VALLEY...DACKS...PORTIONS OF THE LAKE
GEORGE SARATOGA REGION AND SOUTHERN VT OVERNIGHT. A ROUND OF
ACCUMULATING SNOWFALL IS EXPECTED. FURTHERMORE...LAKE ENHANCEMENT
COULD ADD ADDITIONAL BOUNDARY LAYER MOISTURE AS LAKE INSTABILITY
INCREASES. THIS CONTINUES INTO THE DAY THURSDAY WITH DEFORMATION
WEAKENING YET FAVORABLE LAKE EFFECT CONDITIONS EVOLVE. HENCE THE
ELONGATED WINTER STORM WARNING FOR THOSE COUNTY LOCATIONS.

SO A TRANSITION BACK TO SNOW SHOWERS OVERNIGHT WEDNESDAY THROUGH
THURSDAY. THOSE WINDS WILL BE PROBLEMATIC THROUGH THURSDAY AS
ADDITIONAL HEADLINES ARE EXPECTED. MOMENTUM XFER AND MIXING LAYER
HEIGHTS SUGGEST WE HAVE THE POTENTIAL TO TAP INTO 50+ KNOTS. WILL
CONTINUE TO INCLUDE THIS HAZARD IN THE HWO.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THU NT/FRI...COLD CYCLONIC FLOW WILL PROMOTE ABUNDANT CLOUDS AND
SNOW SHOWERS ACROSS THE NORTH COUNTRY AND SOUTHERN VT...ESP THU NT.
WRAP AROUND MOISTURE AND UPSLOPE FLOW ALONG WITH SOME LAKE
ENHANCEMENT IS POSSIBLE AND SNOWFALL TOTALS BY FRIDAY MORNING IN THE
WESTERN ADIRONDACKS EXPECTED TO BE 4 TO 8 INCHES WITH SOME 10 INCH
AMOUNTS NOT OUT OF THE QUESTION. THUS WE HAVE CONTINUED THE WINTER
STORM WARNING FOR THIS AREA THROUGH 6 AM FRIDAY. ELSEWHERE...
ADDITIONAL LIGHT TO MODERATE ACCUMS POSSIBLE. OTHERWISE...CONTINUED
WINDY AND COLD...WITH MINS GENERALLY IN THE TEENS AND 20S...AND FRI
MAXES MAINLY IN THE UPPER 20S TO MID 40S.

FRI NIGHT-SUN...A WEAK CLIPPER SYSTEM APPEARS TO PASS JUST SOUTH OF FA
     IN RESPONSE TO DEEP CLOSED MID/UPPER LEVEL LOW OVER CANADIAN
MARITIMES. LATEST 12Z GFS NOW BRINGS THIS SYSTEM FAR ENOUGH NORTH TO
IMPACT SOUTHERN PORTION OF FA WITH SOME SNOW ON SATURDAY. MAX TEMPS
MAINLY IN THE 20S TO LOWER 30S ACROSS THE HIGHER TERRAIN...AND 30S
TO 40S WITHIN THE VALLEYS. HOWEVER...PERSISTENT BRISK WINDS WILL
MAKE CONDITIONS FEEL EVEN COLDER.

SUN NIGHT-TUE...THIS MAYBE A VERY ACTIVE PERIOD AS YET ANOTHER
STORM IMPACTS THE REGION. BOTH GFS AND ECMWF SUGGEST THAT A
SIGNIFICANT EAST COAST STORM WILL IMPACT FA IN THE SUN NIGHT AND MON
NIGHT TIME FRAME. WHILE THIS IS STILL A LONG WAY OUT IN THE FUTURE
HAVE INCLUDED CHANCE POPS AT THIS TIME.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
ATMOSPHERE MOISTENED QUICKLY EARLY THIS EVENING. PRECIPITATION CAME
IN AND TEMPS DROPPED AND DEW POINTS INCREASED. P-TYPE MAINLY SNOW
FOR ONSET EVEN WITH TEMPERATURES OVER 40 DEGREES INITIALLY. VFR-
MVFR CONDITIONS WILL LOWER TO MVFR-IFR OVERNIGHT AS STEADIER
PRECIPITATION MOVES IN AND EXPECT WIDESPREAD IFR MUCH OF
WEDNESDAY. P-TYPE...WARMER AIR WILL MOVE IN ALOFT OVERNIGHT
ESPECIALLY LATE. SNOW FOR KGFL AND KALB MIXING WITH SLEET AFTER
MIDNIGHT WITH A CHANGE OVER TO PLAIN RAIN BY AROUND SUNRISE KALB
AND BY MID MORNING AT KGFL....THEN RAIN THROUGH REST OF FORECAST
PERIOD 00Z/THURSDAY. AS FOR KPOU...PRECIPITATION ONSET LATER
AROUND MIDNIGHT OR SO WITH RAIN/SLEET EXPECTED WITH A CHANGE OVER
TO RAIN BEFORE SUNRISE. S-SE FLOW SHIFTING TO SE-E AS WARM FRONT
APPROACHES.

OUTLOOK...
WED NIGHT...MVFR/IFR WITH RAIN TRANSITIONING TO SNOW.
THU...MVFR POSSIBLY IFR WITH RAIN AND OR SNOW SHOWERS.
THU NIGHT...VFR/MVFR WITH A CHANCE OF RAIN/SNOW SHOWERS. STRONG
WINDS POSSIBLE.
FRI THRU SUN...VFR...NO SIG WX.

&&

.FIRE WEATHER...
A COMPLEX LOW PRESSURE SYSTEM WILL LIFT NORTHEAST INTO THE OHIO
VALLEY TONIGHT PUSHING A WARM FRONT IN OUR DIRECTION. THE LOW
PRESSURE SYSTEM IS THEN EXPECTED TO TRACK EAST ACROSS PENNSYLVANIA
ON WEDNESDAY AND THEN LIFT NORTHEAST ACROSS SOUTHEAST NEW YORK AND
SOUTHERN NEW ENGLAND WEDNESDAY NIGHT...BRINGING UNSETTLED WEATHER TO
THE REGION TUESDAY NIGHT INTO THURSDAY.

THREE QUARTERS OF THE FA REMAINS SNOW COVERED WITH THE EASTERN
MOHAWK VALLEY...THE HUDSON VALLEY SOUTH OF SARATOGA
SPRINGS...PORTIONS OF THE SOUTHERN BERKSHIRES AND THE LITCHFIELD
HILLS BEING THE ONLY AREAS WITHOUT SNOW COVER.

RELATIVE HUMIDITY LEVELS WILL RISE TO 80 TO 100 PERCENT
TONIGHT...FALL TO 65 TO 80 PERCENT ON WEDNESDAY...RISE TO NEAR 100
PERCENT WEDNESDAY NIGHT...AND THEN FALL TO 35 TO 80 PERCENT ON
THURSDAY.

NO PRECIPITATION IS EXPECTED UNTIL THIS EVENING...WHEN A MIX OF
LIGHT RAIN/SNOW/SLEET AND FREEZING RAIN IS EXPECTED...WITH A
TRANSITION TO MOSTLY RAIN ESPECIALLY ACROSS SOUTHERN PORTIONS OF THE
FA ON WEDNESDAY. THE RAIN WILL CHANGE BACK TO SNOW IN MOST AREAS
WEDNESDAY NIGHT...WITH A MIXTURE OF RAIN AND SNOW ON THURSDAY.

TRANSPORT WINDS WILL BE SOUTH TO SOUTHEAST AT 15 TO 25 MPH TONIGHT
AND WEDNESDAY...THEN SHIFT TO THE WEST AND NORTHWEST WEDNESDAY NIGHT
AND INCREASE TO 25 TO 40 MPH WITH NORTHWEST WINDS 30 TO 40 MPH WITH
GUSTS TO 50 ON THU.

&&

.HYDROLOGY...
ANOTHER SIGNIFICANT PRECIPITATION EVENT IS EXPECTED TONIGHT INTO WED
NIGHT. THE EVENT SHOULD CONSIST OF 2 MAXIMA...THE FIRST OCCURRING
AHEAD OF A WARM FRONT FOR TUE NT/EARLY WED...WHICH SHOULD INVOLVE
SOME FROZEN/MIXED P-TYPE. THE MORE SIGNIFICANT
PRECIPITATION...MAINLY IN THE FORM OF RAIN...IS EXPECTED WED
AFTERNOON THROUGH WED NT. CURRENT FORECASTS INDICATE THE POTENTIAL
FOR 1-2+ INCHES OF TOTAL QPF BY THU MORNING...ALTHOUGH CONFIDENCE IS
STILL SOMEWHAT LOW ON THE EXPECTED PLACEMENT OF THE MAXIMA WHICH
SEEMS TO CHANGE FROM ONE MODEL RUN TO THE NEXT. SINCE
RIVERS/STREAMS/CREEKS ARE ALREADY RUNNING ANOMALOUSLY HIGH DUE TO
THE ABUNDANCE OF ANTECEDENT RAINFALL...FLOODING CONCERNS EXIST
ACROSS MUCH OF THE HSA NOT ONLY FROM THE RAINFALL BUT SNOWMELT IN
THE MOUNTAINS AS WELL. THE MAIN AREAS OF CONCERN AT THIS POINT ARE
FROM THE MOHAWK RIVER TO THE SOUTHEAST CATSKILLS AND FROM THE
SOUTHWEST VERMONT AND THE HUDSON RIVER FROM SCHUYLERVILLE SOUTH AND
EAST THROUGH THE BERKSHIRES AND LITCHFIELD HILLS. ESPECIALLY
VULNERABLE WILL BE THE ESOPUS AND RONDOUT CREEKS AS WELL AS THE
HOUSATONIC BASIN SOUTH OF MASSACHUSETTS. ALSO SIGNIFICANT SNOWMELT
MAY OCCUR IN THE CATSKILLS...SOUTHWEST VERMONT AND THE BERKSHIRES
WHICH WOULD ADD ADDITIONAL RUNOFF TO THE SCHOHARIE CREEK...AS WELL
AS THE METTAWEE RIVER...BATTEN KILL AND HOOSIC RIVER AND MAY EVEN
PRODUCE SIGNIFICANT RISES ON THE HUDSON RIVER BETWEEN SCHUYLERVILLE
AND MECHANICVILLE. THERE IS ALSO A POSSIBILITY OF SOME CONVECTION ON
WED AFTERNOON AND WED EVENING ACROSS SOUTHERN PORTION OF THE HSA
WHICH WOULD ADD TO THE QPF AMOUNTS. AT THIS POINT WILL HOIST A FLOOD
WATCH FOR ALL OF THE AFOREMENTIONED AREAS FROM 18Z WEDNESDAY THROUGH
18Z THURSDAY.

WEDNESDAY NIGHT COLD AIR WILL CONTINUE TO FUNNEL BACK INTO THE AREA
AND CHANGE ANY LINGERING PCPN BACK TO SNOW ACROSS MOST OF FA BY
THURSDAY MORNING EXCEPT FOR FAR SOUTHEAST PORTIONS OF FA WHERE A
MIXTURE OF SNOW AND RAIN IS EXPECTED. QPF AMOUNTS ON THURSDAY INTO
THURSDAY NIGHT WILL GENERALLY BE A TENTH TO A QUARTER OF AN
INCH...EXCEPT OVER A QUARTER OF AN INCH ACROSS NORTHWEST PORTIONS OF
THE FA WHERE THE PCPN WILL BE SNOW.

PLEASE REFER TO OUR ADVANCED HYDROLOGIC PREDICTION SERIES /AHPS/
PAGES ON THE WEB FOR DETAILS AND UPDATES ON THE RIVERS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR CTZ001-013.
     WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT
     WEDNESDAY FOR CTZ001-013.
NY...FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR NYZ038>041-043-047>054-058>061-063>066-082-
     084.
     WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT
     WEDNESDAY FOR NYZ038>041-047>054-058>061-063>066-082-084.
     WINTER STORM WARNING FROM 11 PM THIS EVENING TO 6 PM EDT
     WEDNESDAY FOR NYZ042-043-083.
     WINTER STORM WARNING FROM 11 PM THIS EVENING TO 6 AM EDT
     FRIDAY FOR NYZ032-033.
MA...FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR MAZ001-025.
     WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT
     WEDNESDAY FOR MAZ001-025.
VT...FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR VTZ013.
     WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT
     WEDNESDAY FOR VTZ013.
     WINTER STORM WARNING FROM 11 PM THIS EVENING TO 6 PM EDT
     WEDNESDAY FOR VTZ014-015.

&&
Hazardous weather outlook, Mar 18, 3:52 PM EST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
452 PM EDT TUE MAR 18 2008

NYZ032-033-191200-
NORTHERN HERKIMER-HAMILTON-
452 PM EDT TUE MAR 18 2008

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 AM
EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS.

.DAY ONE...TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

STRONG WEST TO NORTHWEST WINDS WITH GUSTS POSSIBLY AROUND 50 MPH
MAY OCCUR ON THURSDAY...WHICH WOULD REQUIRE A WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND SNOWFALL AND SLEET REPORTS OF
4INCHES OR MORE AS WELL AS ICE ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE.

NYZ042-083-VTZ014-015-191200-
NORTHERN WARREN-SOUTHEAST WARREN-WESTERN WINDHAM-EASTERN WINDHAM-
452 PM EDT TUE MAR 18 2008

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 PM
EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WARREN AND WINDHAM COUNTIES.

.DAY ONE...TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

STRONG WEST TO NORTHWEST WINDS WITH GUSTS POSSIBLY AROUND 50 MPH
MAY OCCUR ON THURSDAY...WHICH WOULD REQUIRE A WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND SNOWFALL AND SLEET REPORTS OF 4
INCHES OR MORE AS WELL AS ICE ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE.

NYZ043-191200-
NORTHERN WASHINGTON-
452 PM EDT TUE MAR 18 2008

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 PM
EDT WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WASHINGTON COUNTY.

.DAY ONE...TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   FLOOD WATCH.

STRONG WEST TO NORTHWEST WINDS WITH GUSTS POSSIBLY AROUND 50 MPH
MAY OCCUR ON THURSDAY...WHICH WOULD REQUIRE A WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND SNOWFALL AND SLEET REPORTS OF 4
INCHES OR MORE AS WELL AS ICE ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE.

NYZ038>041-047>054-082-084-VTZ013-191200-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHERN WASHINGTON-BENNINGTON-
452 PM EDT TUE MAR 18 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM EDT WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL
DISTRICT INCLUDING THE SARATOGA AREA...MOHAWK AND SCHOHARIE
VALLEYS...SOUTHERN WASHINGTON AND BENNINGTON COUNTY.

.DAY ONE...TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

STRONG WEST TO NORTHWEST WINDS WITH GUSTS POSSIBLY AROUND 50 MPH
MAY OCCUR ON THURSDAY...WHICH WOULD REQUIRE A WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND SNOWFALL AND SLEET REPORTS OF 2
INCHES OR MORE AS WELL AS ICE ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE.

CTZ001-013-MAZ001-025-NYZ058>061-063>066-191200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
452 PM EDT TUE MAR 18 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM EDT WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHEASTERN
CATSKILLS...MID HUDSON VALLEY...BERKSHIRES AND LITCHFIELD COUNTY.

.DAY ONE...TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

IN ADDITION...THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING.

STRONG WEST TO NORTHWEST WINDS WITH GUSTS POSSIBLY AROUND 50 MPH
MAY OCCUR ON THURSDAY...WHICH WOULD REQUIRE A WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND SNOWFALL AND SLEET REPORTS OF 2
INCHES OR MORE AS WELL AS ICE ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 ice storm. Local standard time, as filed.

Ice Storm, Western Windham

When
March 18, 10:00 PM EST to March 21, 3:00 AM EST
Where
Western Windham forecast zone
Reported by
Law Enforcement
Coordinates
42.991, -72.714 (the zone’s center; the record gives no point)

What these are

Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2008Every state in 2008This day in weather historyWarnings in Vermont, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 89329.